MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Codes Failure to Discharge (1169); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the injector and sheath set was primed however when the doctor tried to inject there was a blockage and the solution couldn¿t be injected.The issue occurred during a therapeutic oesophago-gastro-duodenoscopy (ogd) with sclerotherapy.There were no reports of patient harm.The procedure was completed with another injector and sheath set.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additionally, h3, and h6 fields were updated, and the following fields were corrected due to errors in the initial report: h4 (device manufacturer date) and h6 (medical device problem code).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The needle could extend from the outer tube, but it was not possible to inject liquid when the slider was pushed as the needle tube was buckled.Based on the results of the investigation, it is likely the failure to inject liquid occurred due to the compressive bucking on the needle tube caused by friction between the outer tube and the needle which may have resulted from the needle being extended/retracted while the tube was coiled during inspection, by the slider being abruptly pushed, or by the angle of the distal end of the endoscope.The issue can be detected/prevented by following the instructions provided in the following: nm-401l-0423 instruction manual, chapter 9 - preparation, inspection and operation section.Caution - straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Caution - operate the slider slowly, otherwise the tube could buckle.Caution - do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Warning - when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Caution - insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Caution - stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18918014
Report Number9614641-2024-00688
Device Sequence Number17849222
Product Code FBK
UDI-Device Identifier04953170260018
UDI-Public04953170260018
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot Number14K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown